MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reer0535 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "two of our vast nurses were inserting a picc on the patient¿s right arm in the icu on (b)(6) 2020 utilizing s1385108d from lot#reer0535.Resistance encountered.Difficulty threading catheter noted from patient anatomy.Few areas of catheter and wire bending with difficulty threading.When abandoning attempt for insertion, small amount of wire noted to proximal catheter tip.Upon withdrawing of wire at the distal end, wire at the proximal end still present.Approximately 1-1.5 inch wire fractured from main wire.Could have been a sentinel event if the wire was unknowingly left inside.No harm done to patient but certainly a near miss.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken 3cg stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was one 3cg tls stylet.Usage residues were observed throughout the sample.Several kinks and breaks were observed within the polyimide region of the stylet.The received fragments appeared to account for the entire stylet.The sample terminated at the handle assembly.Microscopic inspection of the sample confirmed the presence of multiple kinks and breaks in the polyimide region of the stylet.Deformation and discoloration were observed in the vicinity of breaks and kinks.The polyimide breaks exhibited elliptical cross-sections.The core wire fracture surface appeared dully granular.The polyimide tubing wall thickness was measured at several points and found to be within manufacturing specifications.The deformation suggested that kinking likely contributed to the observed break; however, inability to replicate the break features indicated that an additional unidentified factor(s) likely contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11065949
Report Number3006260740-2020-21071
Device Sequence Number17082330
Product Code LJS
UDI-Device Identifier00801741112720
UDI-Public(01)00801741112720
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1385108D
Device Lot NumberREER0535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;